Can an overdose cause a late period?
I had a tooth infection that was hurting really badly but my dentist only prescribed me Motrin 800 (which is the same as taking 4 ibuprofen) it wasn't enough however so I was taking extra strength tylenol in addition to the Motrin. Long story short, in that 24 hour period I had 5 Motrin (20 ibuprofen) and 16 tylenol. I wasn't trying to overdose on purpose I was just in a lot of pain and didn't remember that there was a maximum limit on what your body can process. I woke up at four in the morning with intense stomach pain and started puking. I puked non stop for about 11 hours and couldn't keep anything down (including my antibiotic) I was just really dizzy and tired and blah blah blah. That was on the 26th of August. I was expecting my period on the 27th. Fast forward to September 6th and here we are- still no period. I had one small drop of blood but that was it. Could the over dose be the reason my period is late? Please help!
Yes, an overdose can be one possible explanation for your changes in your menstrual cycle. First, however, it is important to speak with your doctor and make sure that you are well after your recent illness. This is both to make sure that your infection is better (and is being treated appropriately if it is needed) and also to make sure that you have no persistent complications after taking too many medications. Both ibuprofen and acetaminophen can be very toxic when taken in doses that are too high, and can compromise your kidney and liver for a long time in the future. Your doctor will be able to complete some tests to make sure that they have returned to normal function and that you are doing well. Next, the menstrual cycle is quite sensitive to the other things that are happening in your body. Even things such as changes to your diet and your stress level can be enough to make you alter the timing of your period. While your infection might have been enough of a reason for changes to your cycle, certainly overdosing could be another explanation. Pregnancy should also be considered, and you should discuss this with your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- I started light spotting 7 days after I ended my period for 3 days. What could this be?
- Can birth control pills cause pelvic pain?
- Are antispasmodic drugs and stitching on the neck of the uterus made in USA?
- How should a woman with breast implants screen for cancer?
- How can a woman check the position of her cervix?
Need More Info?